MAUDE Adverse Event Report: Medline Industries, LP Medline; SLIDE BLOOD COLLECTION SET, 25GX0.75

Medline Industries, LP Medline; SLIDE BLOOD COLLECTION SET, 25GX0.75
Catalog Number SLIDEBR25G
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The report states, "after receiving a flash with the butterfly needle, i attached the needed blood tube to the needle holder and held both firmly as the blood tubes will pop off.The needle holder and the blood tube stayed safely in one hand, (the other hand was still holding the butterfly wings of the needle in the patient's arm), but the tube plug puncture needle in the needle seat popped out of the needle holder.The plug puncture needle is covered in a rubber sleeve that prevented contact with that needle.I thought it was user error and that i did not screw the needle holder on tightly and reattached the needle holder as tightly as i could.When i inserted the blood tube, it happened again and i quit that blood draw.".
 
Additional Manufacturer Narrative
The report states, "after receiving a flash with the butterfly needle, i attached the needed blood tube to the needle holder and held both firmly as the blood tubes will pop off.The needle holder and the blood tube stayed safely in one hand, (the other hand was still holding the butterfly wings of the needle in the patient's arm), but the tube plug puncture needle in the needle seat popped out of the needle holder.The plug puncture needle is covered in a rubber sleeve that prevented contact with that needle.I thought it was user error and that i did not screw the needle holder on tightly and reattached the needle holder as tightly as i could.When i inserted the blood tube, it happened again and i quit that blood draw." customer also reported, "when drawing an elderly patient using the listed 25-gauge butterfly needle, the connector from the needle tubing to the rubber sheathed needle for filling blood tubes disconnected with great force.It has been known that when you attach a blood tube to that area, the tube will need to be held firmly to prevent it popping off.As i held the screw on needle cover over the rubber sheathed needle and the tube firmly against that needle to fill the blood tube.The rubber sheathed needle was still attached to the needle in the patient's arm by the tubing.The rest of the setup was in my hand.Fortunately, the patient and i were not hurt by the flying rubber sheathed needle that popped off with a good amount of force.I stopped the draw and had to start over with another draw for the patient using a different needle.The patient did not have any injury from the draw and malfunction of the needle." there were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Brand Name
Medline
Common Device Name
SLIDE BLOOD COLLECTION SET, 25GX0.75
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
sipara semu
three lakes drive
northfield, IL 60093--275
MDR Report Key50804956
Report Number1417592-2026-09962
Device Sequence Number12910722
Product Code FMI
UDI-Device Identifier10197344098798
UDI-Public10197344098798
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K214075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSLIDEBR25G
Device Lot Number31825100002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown